Ovarian Cancer Community
Neuropathy and Leg Weakness After Chemo
About This Community:

This patient support community is for discussions relating to ovarian cancer, biopsy, chemotherapy, clinical trials, genetics, hysterectomy, immunotherapy, radiation therapy, screening, and staging.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Neuropathy and Leg Weakness After Chemo

I finished chemo for Stage IIIC Ovaran cancer mid-December 2007.  I had 4 cycles of IV Taxol-Intraperitioneal Cisplatin and Intraperitoneal Taxol but after the last cycle developed subclinical kidney damage from the cisplatin, plus three blood clots from an inflammation in my porta-cath.  I finished the last two cyles with IV Taxol and IV carboplatin.  I have severe peripheral neuropathy in my feet and finger-tips, with considerable leg weakness.  I tak potassium adn magnesium replacements daily along iwth Tofranil for the neupoathy.  I was wondering if anyone else experienced the leg weakness?  It is an effort most days to walk.  I am in a clinical trial at UConn using antimonoclonal antibodies against CA-125-anyone else in this trial?  (It's nationwide)

Thanks
Related Discussions
7 Comments
Blank
272338_tn?1252284004
I experienced a lot of leg weakness last year while I was on Gemzar. I too found it a great effort to walk much at all, and stairs something else! I tried to avoid them as much as possible. When ever I had to go anywhere, I would just have to stop every so often to rest my legs. Thankfully it gradually eased up and they do not bother me a bit now. Since we were on different drugs I don't know if that was the cause of it or not, but since I never experienced that with any other chemo, or at any other time, I am assuming that is what caused it.
  Chris
Blank
194838_tn?1303432144
I finished chemo 2 1/2  years ago , I still have neuropathy in the bottoms of my feet , it has improved to how it  was initially though. I hope things improve for you  soon .

Best wishes Angie
Blank
Avatar_f_tn
I have had neuropathy in my legs with hyperactive reflexes that is brought on by the chemo that I recieved for uterine cancer back in 04, I was taking extremely high doses of neurontin which did not help. Right now with all the problems I am having, I have been weaned off the Neurontin, and am just avoiding any streneous activity at this time. I am going back to dr on the third and am going to ask to be re evaluated at that time. Right now they are using narcotic pain relievers since my cancer has returned again. I know that a slew of different medications are being used off market for neuropathy. You are in my thoughts and prayers, I know how painful and irritating this can be. I hope that things improve for you soon. I am so sorry that someone else is having to deal with that horrible feeling. good luck
Blank
Avatar_m_tn
Real quick comment, you may want to try out 'Blue Emu' cream (available at Walgreens, etc...or search on the web).  Yeah, it really is made from Emu (bird) oil and MSM and other things, but really releived (varying time periods of relief) my mom's neuropathy in ther feet.  Just my 2 cents...I'm actually off to buy some myself for a shoulder sprain! :)
Blank
408448_tn?1286887421
I had I/P taxol and cisplatin, too.  I finished 11/12/07.  My legs are still weak and wobbly.  After sitting, especially in the car, I can barely walk when I first stand up.  My feet, ankles and legs are stiff and really hurt me.  I just walk through the pain until it eases up some.  I tried the Blue Emu after Alan recommended it a while back.  It gives me some relief and is soothing. I rub it into my hands, too. I also take B-6, but I don't think it helps.  I have to take magnesium for my kidney damage, too.  Potassium is okay now.  I hope you get to feeling better soon. Marie
Blank
295767_tn?1240191914
Hello there. I would highly, highly recommend acupuncture. I had neuropathy after my first chemo infusion of taxol/carbo, but decided to try acupuncture before the next treatment, and it worked! I did not experience any neuropathy through the rest of my treatments. I stopped the acupuncture after my last chemo infusion, but my cancer came back within a month. I started a new chemo regimen of Doxil/Avastin and have experienced some neuropathy and leg weakness, but I have not had acupuncture since March. Needless to say, I have an appointment for this Saturday because I am 100% positive it worked. Try it out! Best of luck, Deandra
Blank
Avatar_f_tn
I had 9  ip and 6 Iv  and am now 16 months out from chemo and if it asn't for the pool I wouldn't be active.  Swimming has done wonders for my nueropathy and weaknees.  But through it all i work hard and nextsunday will do my 2nd danskin triatholon  believe me i work hard and i take alot of suppliments to help me.

good luck
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Ovarian Cancer Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Ovarian Cancer Answerers
667078_tn?1316004535
Blank
HVAC
Durham, NC
Avatar_f_tn
Blank
old_before_my_time